Non-slice linear combinations of algebraic knots (Q437816)
From MaRDI portal
scientific article
Language | Label | Description | Also known as |
---|---|---|---|
English | Non-slice linear combinations of algebraic knots |
scientific article |
Statements
Non-slice linear combinations of algebraic knots (English)
0 references
20 July 2012
0 references
Let \(\mathcal C\) be the group of concordance classes of knots in \(S^3\), and let \(\mathcal G\) be the algebraic concordance group. \textit{J. Levine} [Invent. Math. 8, 98--110 (1969); addendum ibid. 8, 355 (1969; Zbl 0179.52401)] defined a surjection \({\mathcal C} \rightarrow {\mathcal G}\). Let \(\mathcal A\) be the subgroup of \(\mathcal C\) that is generated by algebraic knots. The main result of this paper is that there is an infinitely generated free abelian group contained in the intersection of \(\mathcal A\) with the kernel of \({\mathcal C} \rightarrow {\mathcal G}\). To put this result in context, it addresses a question of Rudolf [Notices AMS 23, 410 (1970)], `How independent are the knot--cobordism classes of links of plane curve singularities?', by showing a large family of algebraic knots are independent.
0 references
knot
0 references
concordance
0 references
algebraic link
0 references
isolated singularity
0 references
slice knot
0 references
Casson--Gordon invariants
0 references